Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


stomach cramps & diarrohea
Dec 12, 2005

dear dr bob I am a poz male presently not on any drugs. I have been suffering from acute stomach cramps & diarrohea for sometime. is there a medicine I can take or should I wait for it to settle on its own? unfortunately with cramps I can't do anything but just keep on tossing and turning in bed....life's getting to be very depressing. pl respond...i'll be grateful.

Response from Dr. Frascino

Hello,

"Acute" stomach cramps and diarrhea usually are transient. I'm not sure your "for some time" qualifies, but whether acute or chronic, anyone with HIV who is experiencing significant cramps and diarrhea should be evaluated by their HIV specialist. Treatment for the condition depends on the underlying cause. The list of underlying causes is extensive and includes viral or bacterial infections, food poisoning and intestinal parasites among other potential causes. While waiting to see your doctor, keep to a bland diet. Bananas, rice, applesauce and dry toast are usually well tolerated. Over the counter medication, such as Imodium, may give some symptomatic relief, however it's important to note that these and similar medications are not treating an underlying cause, but rather just providing relief of symptoms.

Good luck.

Dr. Bob


Previous
Comment on Long Term Surviving
Next
How can I get better?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement